Volume 6 Number 1 (Jan. 2011)
Home > Archive > 2011 > Volume 6 Number 1 (Jan. 2011) >
JSW 2011 Vol.6(1): 3-9 ISSN: 1796-217X
doi: 10.4304/jsw.6.1.3-9

Data Exchange: Algorithm for Computing Maybe Answers for Relational Algebra Queries

S. M. Masud Karim

Computer Science and Engineering Discipline, Khulna University, Khulna 9208, Bangladesh

Abstract—The concept of certain answers is usually used in the definition of the semantics of answering queries in data exchange. But as certain answers are defined as a relation without null values, the approaches for answering queries over databases do not always lead to semantically correct answer. In order to obtain all possible semantically correct answers, maybe answers have been considered along with certain answers. In this paper, an algorithm is presented that produces semantically correct maybe answers to simple relational algebra queries over target schemas of data exchange under the closed world assumption. As there may be infinitely many maybe answers, sophisticated and restricted representation techniques are used to represent them compactly. Then using the compact representation, an algorithm to compute possible (i.e., maybe) answers incrementally is designed. Finally the algorithm is implemented for a fragment of relational algebra.

Index Terms—close world assumption, data exchange, maybe answers, query answering.


Cite: S. M. Masud Karim, "Data Exchange: Algorithm for Computing Maybe Answers for Relational Algebra Queries," Journal of Software vol. 6, no. 1, pp. 3-9, 2011.

General Information

ISSN: 1796-217X (Online)
Frequency:  Quarterly
Editor-in-Chief: Prof. Antanas Verikas
Executive Editor: Ms. Yoyo Y. Zhou
Abstracting/ Indexing: DBLP, EBSCO, CNKIGoogle Scholar, ProQuest, INSPEC(IET), ULRICH's Periodicals Directory, WorldCat, etc
E-mail: jsweditorialoffice@gmail.com
  • Mar 01, 2024 News!

    Vol 19, No 1 has been published with online version    [Click]

  • Jan 04, 2024 News!

    JSW will adopt Article-by-Article Work Flow

  • Apr 01, 2024 News!

    Vol 14, No 4- Vol 14, No 12 has been indexed by IET-(Inspec)     [Click]

  • Apr 01, 2024 News!

    Papers published in JSW Vol 18, No 1- Vol 18, No 6 have been indexed by DBLP   [Click]

  • Nov 02, 2023 News!

    Vol 18, No 4 has been published with online version   [Click]